Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 22, 2006, 5:54 AM EDT for Baldwin County, Washington County, Wilkinson County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 5:54 AM EDT (09:54 UTC)
- Expired
- Apr 22, 2006, 6:15 AM EDT
- In force
- 21 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 41 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 220954 SVRFFC GAC009-303-319-221015- /O.NEW.KFFC.SV.W.0138.060422T0954Z-060422T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 AM EDT SAT APR 22 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN CENTRAL GEORGIA WILKINSON COUNTY IN CENTRAL GEORGIA WASHINGTON COUNTY IN EAST CENTRAL GEORGIA * UNTIL 615 AM EDT * AT 552 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR COOPERS...AND MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTSBORO AND DEEPSTEP. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3299 8333 3283 8322 3301 8286 3318 8299 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:50 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 22, 4:50 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 AM EDT SAT APR 22 2006 .SHORT TERM...(TODAY THROUGH MONDAY) SHORTWAVE ROUNDING BASE OF BROAD UPPER TROF PROGGED TO MOVE EAST OF THE COUNTY WARNING AREA BY EARLY AFTERNOON TODAY...TAKING BULK OF SHOWERS AND THUNDERSTORMS WITH IT. MEANWHILE COLD FRONT PROGGED NEAR A BLUE RIDGE TO ATLANTA LINE BY 12Z THEN NEAR A LAGRANGE TO ATHENS LINE BY 18Z. WILL BASE POPS THIS MORNING ON CURRENT RADAR AND EXPECTED FRONTAL POSITION...BUT CURRENT THINKING WILL NEED GOOD CHANCE TO LIKELY POPS TO COVER. BY AFTERNOON...WITH FRONT MOVING INTO CENTRAL GEORGIA...WILL KEEP POPS IN CHANCE RANGE...GENERALLY COLUMBUS TO ATHENS SOUTHWARD. BY DAYS END...FRONT SOUTH OF COUNTY WARNING AREA AND WILL END ALL PRECIP BY TONIGHT. HIGH PRESSURE BUILDS ACROSS THE AREA SUNDAY WITH DRY FORECAST LOOKING GOOD INTO MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) SURFACE HIGH SHIFTS EAST OFF THE ATLANTIC COAST MONDAY NIGHT AS NEXT FRONTAL BOUNDARY SLIPS INTO THE TENNESSEE-LOWER MISSISSIPPI VALLEY REGION...GIVING US OUR NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. THIS BOUNDARY APPEARS TO MEANDER SOMEWHERE NEAR THE TENNESSEE -GEORGIA BORDER INTO TUESDAY AFTERNOON BEFORE SLIPPING INTO THE CENTRAL SECTS OF THE STATE LATE TUESDAY NIGHT. BOUNDARY THEN APPEARS TO MEANDER ACROSS THIS AREA INTO WEDNESDAY AFTERNOON...THEN DRIFTING SOUTH OF THE COUNTY WARNING AREA BY THE END OF THE DAY. WEAK HIGH PRESSURE BUILDS BACK ACROSS THE AREA THURSDAY-FRIDAY TIME FRAME AND WILL GO WITH DRY FORECAST FOR NOW. && .AVIATION... POTENTIAL FOR IFR-MVFR CEILINGS THIS MORNING ASSOCIATED WITH COLD FRONT AND WILL NEED TO WATCH FOR IT. OTHERWISE VFR CEILINGS HIGHLY VARIABLE WITH PASSING CONVECTION. CEILINGS CLEARING OUT THIS AFTERNOON AND EARLY EVENING. ANY VSBY RESTRICTIONS DUE TO SHOWERS AND STORMS. STORMS MOVING ACROSS CENTRAL GA CURRENTLY AND WILL END LATE AFTERNOON OR EARLY EVENING. SHOWERS MOVING ACROSS N GA WILL END LATER MORNING TO EARLY AFTERNOON. SURFACE WINDS SSW BECOMING WNW 10-15 KTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 78 57 83 59 / 50 0 5 5 ATHENS 75 53 84 57 / 60 0 0 5 GAINESVILLE 74 55 81 57 / 60 10 5 10 ROME 78 53 85 54 / 40 10 5 10 COLUMBUS 82 58 87 60 / 60 0 0 5 MACON 79 56 87 56 / 60 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 22, 5:00 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT SAT APR 22 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY OVER PARTS OF CENTRAL GEORGIA. .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND DISSIPATE OVER SOUTHEAST GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE PENNY-SIZE HAIL AND STRONG WINDS. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTHEAST OF ATHENS TO COLUMBUS THIS MORNING...AND SOUTHEAST OF MACON THIS AFTERNOON AND POSSIBLY EARLY EVENING. .DISCUSSION... A COLD FRONT AND SHORT WAVE WILL MOVE ACROSS THE AREA TODAY. CAPES OF 1000 TO 1500 WILL BE POSSIBLE AHEAD OF THE FRONT ALONG WITH LIFTED INDICES OF MINUS 2 TO MINUS 4. WITH THE ASSOCIATED DYNAMICS...THIS COULD BE ENOUGH INSTABILITY TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. ANY THUNDERSTORM ACTIVITY WILL END QUICKLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BDL
In the hours before
Special weather statement, Apr 22, 3:40 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EDT SAT APR 22 2006 GAZ078-079-220830- 340 AM EDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF-INCH HAIL IN SOUTHEAST HARRIS AND TALBOT COUNTIES UNTIL 430 AM EDT... AT 338 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELLERSLIE...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE-HALF INCH IN DIAMETER. THE STORM PRODUCED DIME-SIZED HAIL IN COLUMBUS AT 330 AM...BUT HAS WEAKENED IN INTENSITY SINCE THAT TIME. STILL...SMALL HAIL IS POSSIBLE AS THE STORM MOVES THROUGH SOUTHEAST HARRIS COUNTY AND ALL OF TALBOT COUNTY. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Apr 22, 4:08 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL 2 NE COMMERCE 34.23N 83.44W
04/22/2006 E0.88 INCH BANKS GA LAW ENFORCEMENT
DIME TO NICKEL SIZED HAIL AT BANKS CROSSING.
0230 AM HAIL WASHINGTON 33.74N 82.74W
04/22/2006 E0.25 INCH WILKES GA LAW ENFORCEMENT
0330 AM HAIL COLUMBUS 32.47N 84.97W
04/22/2006 E0.75 INCH MUSCOGEE GA LAW ENFORCEMENT
&&
KDFSpecial weather statement, Apr 22, 4:19 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 AM EDT SAT APR 22 2006 GAZ080-220900- 419 AM EDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN TAYLOR COUNTY UNTIL 500 AM EDT... AT 415 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHARING...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TAYLOR COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUTLER AND REYNOLDS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 500 AM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 22, 4:36 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 AM EDT SAT APR 22 2006 GAZ079-090-091-220900- 436 AM EDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHATTAHOOCHEE...MARION AND TALBOT COUNTIES UNTIL 500 AM EDT... AT 432 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 8 MILES SOUTH OF BOX SPRINGS...MOVING NORTHEAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CHATTAHOOCHEE...MARION AND TALBOT COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 500 AM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 22, 4:44 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 AM EDT SAT APR 22 2006 GAZ081-082-220945- 444 AM EDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRAWFORD AND BIBB COUNTIES UNTIL 545 AM EDT... AT 440 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF HORNS...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CRAWFORD AND BIBB COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 545 AM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 22, 5:31 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 AM EDT SAT APR 22 2006 GAZ060-061-072>074-082>084-221030- 531 AM EDT SAT APR 22 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN TWIGGS...BIBB... WILKINSON...JONES...BALDWIN...WASHINGTON...HANCOCK AND PUTNAM COUNTIES UNTIL 630 AM EDT... AT 527 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER DURESVILLE...MOVING NORTHEAST AT 50 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS THESE COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 630 AM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:39 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 51 min |
| Apr 21, 9:54 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 26 min |
| Apr 21, 10:37 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 38 min |
| Apr 21, 10:45 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 45 min |
| Apr 22, 4:54 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford | 36 min |
| Apr 22, 6:13 AM EDT | Severe Thunderstorm Warning | FFC | Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.